Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Aug 18, 2019, 4:21 AM CDT for 4 counties in Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2019, 4:21 AM CDT (09:21 UTC)
- Expired
- Aug 18, 2019, 5:15 AM CDT
- In force
- 54 min
- Issued by
- NWS La Crosse, WI
Counties Crawford County, WI, Grant County, WI, Richland County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 100 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
347
WWUS83 KARX 180921
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
421 AM CDT Sun Aug 18 2019
IAZ030-WIZ053>055-061-181015-
Clayton-Richland-Vernon-Crawford-Grant-
421 AM CDT Sun Aug 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWEST WISCONSIN...
At 419 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Coon Valley to near Boscobel to near
New Vienna. Movement was east at 50 mph.
Winds to 40 mph and half inch hail are possible with these storms.
Locations impacted include...
Platteville, Richland Center, Viroqua, Lancaster, Guttenberg,
Boscobel, Fennimore, Westby, Cuba City, Hillsboro, Muscoda, Hazel
Green, Dickeyville, Cassville, Stoddard, Coon Valley, La Farge,
Bloomington, Germantown and Westport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4264 9071 4268 9090 4265 9090 4264 9121
4266 9127 4311 9097 4372 9126 4372 9031
4356 9031 4355 9019 4317 9019 4321 9029
4320 9043 4251 9043 4251 9064
TIME...MOT...LOC 0919Z 273DEG 43KT 4365 9096 4310 9068 4252 9111
$$
JAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Aug 18, 1:50 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 18, 1:50 AM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 150 AM CDT Sun Aug 18 2019 .SHORT TERM...(Today through Monday) Issued at 150 AM CDT Sun Aug 18 2019 Watching line of storms move through the area as overnight moisture transport peaks. Mature quasi-linear convective system has generally produced sub severe wind gusts so far and with slightly lower theta- e air ahead of it, with marginal shear, would expect a steady state progression or even weakening per SPC thoughts. Seeing some wake low winds behind line too but nothing too bad at this point. Forward progress of system should limit any flood potential, especially as more east-west convection, where flow becomes more parallel to shear, is shifting closer to I-80. Line should continue to exit the area this morning with gradually drying and clearing trends expected into Sunday evening. As surface ridge builds in quickly overnight /Monday morning/, could see some valley fog develop. Confidence is only medium on this given drier northwest winds for a time later today. All will depend on how quickly ridge builds in. Either way, Monday is looking like a gorgeous late summer day. .LONG TERM...(Monday night through Saturday) Issued at 150 AM CDT Sun Aug 18 2019 Will be watching next upstream shortwave trough and associated cold front approach region on Tuesday. Medium range guidance suggesting quite the mixed layer CAPE pool /2000-3500 J/Kg/ just to the southwest and south of us so will have to monitoring progress of this system as it gets closer. Mid layer winds could be quite strong too as wave moves across upper Midwest so could see part of area be outlooked. Passage of that system promises return to drier northwest flow and quiet stretch of weather likely going into the weekend. Could see temperatures run below normal for several days. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1049 PM CDT Sat Aug 17 2019 A line of strong to severe thunderstorms will move across the TAF sites in the 08Z to 12Z timeframe tonight producing gusty winds, brief heavy rainfall, and frequent lightning. Winds gusts of 30 to 40 kts are a good bet and cannot rule out isolated stronger gusts. Ahead of the line, plan on scattered thunderstorms with lightning and brief heavy rain the main threats. Plan on IFR conditions with the thunderstorm activity then MVFR stratus sets up across the area in the wake of the storms. Conditions gradually improve from mid Sunday morning into early Sunday afternoon as high pressure builds in. Valley fog is possible at KLSE after midnight, closer to sunrise Monday morning. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Shea LONG TERM...Shea AVIATION...Wetenkamp
Hazardous weather outlook, Aug 17, 11:12 PM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1112 PM CDT Sat Aug 17 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041-053>055- 061-181200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- La Crosse-Vernon-Crawford-Richland-Grant- 1112 PM CDT Sat Aug 17 2019 This Hazardous Weather Outlook is for parts of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight Strong to severe thunderstorms will spread across the area overnight. The main threats from these storms will be damaging wind, lightning, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few thunderstorms will continue Sunday morning, diminishing through the afternoon. These storms are not expected to be severe, but they may still produce locally heavy rainfall. Additional thunderstorm chances will return late Monday night into Tuesday, but it is too early to discern any potential severe weather threat. .SPOTTER INFORMATION STATEMENT... Due to the timing, spotter activation may be limited overnight, but spotters are urged to report in wind gusts or damage observed if winds are strong enough. Rainfall amounts exceeding an inch would be appreciated too. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-032>034-042>044-181200- Taylor-Clark-Buffalo-Trempealeau-Jackson-Monroe-Juneau-Adams- 1112 PM CDT Sat Aug 17 2019 This Hazardous Weather Outlook is for parts of central Wisconsin...north central Wisconsin and west central Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected during the overnight hours. The main threat from these storms is lightning, gusty winds, and locally heavy rain. Severe weather is expected to mainly stay southwest of Interstate 94. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few thunderstorms will continue Sunday morning, diminishing through the afternoon. These storms are not expected to be severe, but they may still produce locally heavy rainfall. Additional thunderstorm chances will return late Monday night into Tuesday, but it is too early to discern any potential severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected overnight. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Shea
In the hours before
Special weather statement, Aug 18, 1:21 AM CDT, 3 hours before
Special Weather Statement
National Weather Service La Crosse WI
121 AM CDT Sun Aug 18 2019
IAZ008-009-018-019-MNZ094-180730-
Floyd-Chickasaw-Howard-Mitchell-Mower-
121 AM CDT Sun Aug 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF NORTHEAST
IOWA...
At 118 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Northwood to 8 miles northwest of
Mason City Municipal Airport to near Garner to 14 miles southwest of
Britt. Movement was east at 50 mph.
Wind gusts of 40 to 50 mph and penny size hail are possible with
these storms.
Locations impacted include...
Charles City, Cresco, Osage, New Hampton, Nashua, St. Ansgar,
Fredericksburg, Rockford, Riceville, Lyle, Elma, Lime Springs,
Stacyville, Lawler, Rudd, Floyd, Marble Rock, Ionia, Protivin and
Jerico.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4349 9208 4291 9208 4291 9303 4350 9303
4350 9305 4351 9305
TIME...MOT...LOC 0618Z 275DEG 44KT 4346 9332 4327 9343 4312 9357 4292
9393
JAMSpecial weather statement, Aug 18, 2:02 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service La Crosse WI
202 AM CDT Sun Aug 18 2019
MNZ079-087-088-095-180800-
Wabasha-Olmsted-Fillmore-Winona-
202 AM CDT Sun Aug 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEAST MINNESOTA...
At 201 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Goodhue to near Rochester to near Le
Roy. Movement was east at 50 mph.
Wind gusts of 40 to 45 mph are possible with these storms.
Locations impacted include...
Wabasha, Preston, St. Charles, Plainview, Chatfield, Spring Valley,
Eyota, Rushford, Lewiston, Elgin, Buffalo City, Harmony, Mazeppa,
Mabel, Lanesboro, Dover, Stockton, Rollingstone, Altura and Kellogg.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4437 9255 4437 9243 4445 9243 4445 9224
4440 9205 4433 9192 4429 9193 4422 9189
4417 9182 4388 9172 4351 9173 4350 9245
4385 9245 4385 9233 4419 9235 4419 9256
TIME...MOT...LOC 0701Z 270DEG 45KT 4438 9266 4394 9248 4351 9259
JAMSpecial weather statement, Aug 18, 2:29 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service La Crosse WI
229 AM CDT Sun Aug 18 2019
IAZ008>010-018-019-029-180830-
Floyd-Winneshiek-Chickasaw-Howard-Fayette-Mitchell-
229 AM CDT Sun Aug 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHEAST IOWA...
At 227 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northeast of Lime Springs to near
Aplington. Movement was east at 60 mph.
Wind gusts of 40 to 50 mph and half inch hail are possible with
these storms.
Locations impacted include...
Decorah, Charles City, Oelwein, Cresco, New Hampton, West Union,
Nashua, Fayette, Calmar, Fredericksburg, Ossian, Riceville, Elgin,
Clermont, Elma, Maynard, Lime Springs, Hawkeye, Lawler and Arlington.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4264 9208 4291 9208 4291 9285 4350 9245
4350 9161 4264 9161
TIME...MOT...LOC 0727Z 273DEG 51KT 4351 9217 4262 9291
JAMSpecial weather statement, Aug 18, 2:55 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service La Crosse WI
255 AM CDT Sun Aug 18 2019
MNZ088-095-096-WIZ032-033-041-180915-
Fillmore-Winona-Houston-Buffalo-Trempealeau-La Crosse-
255 AM CDT Sun Aug 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FAR SOUTHEAST
MINNESOTA INTO WEST CENTRAL WISCONSIN...
At 254 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles south of Durand to Rollingstone
to Canton. Movement was east at 35 mph.
Winds of 30 to 40 mph are possible with these storms.
Locations impacted include...
La Crosse, Winona, La Crescent, Arcadia, Caledonia, Mondovi, Wabasha,
Whitehall, Alma, Onalaska, Buffalo, Holmen, Goodview, Rushford,
Osseo, Lewiston, Trempealeau, Galesville, Blair and Independence.
LAT...LON 4459 9202 4460 9117 4425 9117 4425 9115
4407 9115 4406 9112 4373 9114 4373 9126
4371 9127 4361 9127 4358 9123 4354 9125
4351 9122 4352 9196 4419 9205 4420 9186
4427 9190 4429 9193 4433 9192 4441 9208
TIME...MOT...LOC 0754Z 271DEG 30KT 4454 9201 4412 9180 4352 9192
JAMSpecial weather statement, Aug 18, 3:20 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service La Crosse WI
320 AM CDT Sun Aug 18 2019
IAZ010-011-029-030-MNZ096-WIZ053-054-061-180915-
Clayton-Winneshiek-Fayette-Allamakee-Houston-Vernon-Crawford-Grant-
320 AM CDT Sun Aug 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEAST IOWA INTO
SOUTHWEST WISCONSIN...
At 319 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Spring Grove to
Clermont to near Fairbank. Movement was east at 50 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Prairie Du Chien, Viroqua, Waukon, West Union, Guttenberg, Elkader,
Lansing, Boscobel, Fennimore, Postville, Monona, Fayette, Strawberry
Point, Cassville, McGregor, Ossian, Garnavillo, Bloomington, Elgin
and Clermont.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4264 9188 4353 9169 4357 9064 4355 9064
4355 9067 4301 9064 4265 9096
TIME...MOT...LOC 0819Z 272DEG 44KT 4346 9157 4300 9162 4256 9203
JAMSpecial weather statement, Aug 18, 4:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
421 AM CDT Sun Aug 18 2019
IAZ030-WIZ053>055-061-181015-
Clayton-Richland-Vernon-Crawford-Grant-
421 AM CDT Sun Aug 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWEST WISCONSIN...
At 419 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Coon Valley to near Boscobel to near
New Vienna. Movement was east at 50 mph.
Winds to 40 mph and half inch hail are possible with these storms.
Locations impacted include...
Platteville, Richland Center, Viroqua, Lancaster, Guttenberg,
Boscobel, Fennimore, Westby, Cuba City, Hillsboro, Muscoda, Hazel
Green, Dickeyville, Cassville, Stoddard, Coon Valley, La Farge,
Bloomington, Germantown and Westport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4264 9071 4268 9090 4265 9090 4264 9121
4266 9127 4311 9097 4372 9126 4372 9031
4356 9031 4355 9019 4317 9019 4321 9029
4320 9043 4251 9043 4251 9064
TIME...MOT...LOC 0919Z 273DEG 43KT 4365 9096 4310 9068 4252 9111
JAMThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:55 AM CDT | Special Weather Statement | ARX | Buffalo, Trempealeau | 80 min |
| Aug 18, 3:20 AM CDT | Special Weather Statement | ARX | Crawford | 55 min |
| Aug 18, 12:44 AM CDT | Special Weather Statement | ARX | Dodge, Mower, Olmsted | 91 min |
| Aug 18, 1:12 AM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower | 48 min |
| Aug 18, 2:02 AM CDT | Special Weather Statement | ARX | Fillmore, Wabasha, Winona | 58 min |
| Aug 18, 1:21 AM CDT | Special Weather Statement | ARX | Chickasaw, Floyd, Howard, Mitchell | 69 min |
| Aug 18, 2:29 AM CDT | Special Weather Statement | ARX | Chickasaw, Fayette, Howard, Winneshiek | 61 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.